MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 7 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 7 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-20-707
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Edema (1820); Pain (1994); No Code Available (3191)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Primary operative notes (b)(6) 2017 indicate the patient received a right total knee replacement due to advanced degenerative arthritis.The surgery was completed without indication of complication by the surgeon.Primary implant information provided on page 7-8.Competitor cement was utilized at the primary procedure.Revision operative notes (b)(6) 2018 indicate the patient received a right total knee revision due to aseptic loosening, pain and swelling.Upon entering the joint, extensive scar tissue was encountered.The femoral component was noted to be well fixed but revised.The tibial component was loose, interface not provided.The surgery was completed without indication of complication by the surgeon.Doi: (b)(6) 2017.Dor: (b)(6) 2018.(right knee).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device was identified.Monitor exempt per wi-7915 known possible complication of joint replacement surgery no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional previously related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Any follow-up for additional event information will be conducted by the legal group.Without the physical complaint sample associated with this report, it was not possible to determine if the device failed to meet specification at the time it was released for distribution.The device associated with this event was used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Update 03-april-2020: re-opened due to implant photos received june 21, 2019 and medical records received june 17, 2019.The received medical records were reviewed for mdr reportability by a depuy medical professional.Patient and product information was updated from the attached medical records.No new information received regarding this individual device indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Brand Name
ATTUNE CR FB INSRT SZ 7 7MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9409671
Report Number1818910-2019-120080
Device Sequence Number4202098
Product Code JWH
UDI-Device Identifier10603295045908
UDI-Public10603295045908
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number1516-20-707
Device Catalogue Number151620707
Device Lot Number612179
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL DOME PAT 41MM; COMPETITOR'S BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight98